MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Codes Device Reprocessing Problem (1091); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During an asset return inspection with no complaint received from the customer, clogged nozzle was observed.Foreign material was found inside the nozzle.There is no patient involvement associated on this reported event.No harm was reported.No user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation found clogged nozzle.Foreign material was found inside the nozzle.Irrigation error occurred due to being clogged.This condition was attributed to insufficient cleaning, handling problems.Furthermore, the following defects were identified during device inspection: angulation failed specifications.Angle wire found stretched.Due to wear of angle wire, bending angle in up direction does not meet the standard value.Adhesive around objective lens found dirty.Adhesive on a-rubber (insertion section) has white-clouded area.Adhesive on a-rubber (adhesive connection ) has a chip.Connecting tube has a buckling.Connecting tube has coating peeling.Due to the nature of this reportable event (clogged nozzle with foreign material), a follow up communication with the customer regarding the cleaning sterilization and disinfection (cds) processes was performed, however , the user facility did not provide any information.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the identity and definitive root cause of the foreign material could not be determined.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿[inspection of the endoscope] 9.Inspect the air/water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, dents, deformation, or other irregularities.[inspection of the objective lens cleaning function] inspection of the water feeding function 1.Keep the air/water valve¿s hole covered with your finger and depress the valve.Observe the endoscopic image and confirm that water flows on the entire objective lens.¿ olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16465046
Report Number9610595-2023-03545
Device Sequence Number17409304
Product Code FDS
UDI-Device Identifier04953170307478
UDI-Public04953170307478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown